Florida, 2025Damaging Winds in Florida, June 1, 2025
June 1, 2025 · NWS MFL · 3 events in 2 counties and zones
A frontal boundary stalled near Lake Okeechobee while a mid-level disturbance allowed for strong to severe thunderstorms to develop on the morning and early afternoon of June 1, 2025.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary stalled near Lake Okeechobee while a mid-level disturbance allowed for strong to severe thunderstorms to develop on the morning and early afternoon of June 1, 2025.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 1, 6:31 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 6:31 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
731 AM EDT Sun Jun 1 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Monday)
Issued at 1131 PM EDT Sat May 31 2025
After a quiet lull overnight, activity will be quickly picking up
early this morning. The latest CAMS depict a similar active set up
for Sunday, with the heaviest showers beginning in the northern
half of our region near Lake O, and slowly move south throughout
the day. The SPC has the majority of South Florida under a
marginal risk (1 in 5) for strong to severe thunderstorms with
gusty winds. A rise in PWATs will assist the potential for
moderate to heavy rainfall with a threat for localized flooding.
However, due to the scattered nature of these showers and
thunderstorms, it may be a matter of where the rain falls and at
what time. The latest WPC QPF forecast shows the heaviest rain
over the southwest and near Lake Okeechobee. However, any influence
from sea breezes and outflow can impact how far, and where, the
thunderstorms make it when moving from the north. The threat for
erratic and gusty winds with frequent lightning will be possible
with any passing storms.
If you missed out on showers on Sunday, there will be another chance
on Monday with the new week starting out with more active weather.
The latest model runs show a favorable chance for widespread showers
across the region with an increase in PWATs to 2.2-2.4". This will
increase the threat for localized flooding, especially in urban
areas. The WPC has the east coast corridor with a marginal threat
(5-14%) for excessive rainfall leading to a flash flood risk.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 1131 PM EDT Sat May 31 2025
Heading towards the middle of the week, unsettled conditions will
continue due to lingering moisture across South Florida. Periods
of showers and storms will be possible each day through the
remainder of the week with probabilities maximized during the
afternoon. However, there model disagreement, regarding the mid-
level trough's next step. Varying model guidance shows the
potential for a mid-level low off of the Southeast coastline
sometime between Tuesday and Wednesday. The latest guidance suite
remains in disagreement with the evolution of this low in regard
to location and how strong it actually becomes. At the same time,
the next plume of Saharan Dust may push into South Florida from
the Carribean, which could potentially bring some drier air into
the region which could affect convection coverage. Overall, higher
than usual uncertainty through the long term, However, the
unsettled pattern and wet conditions look to continue through the
upcoming week, especially sea breeze convection in the late week.
The latest forecast takes a blend of the models and keeps active
wet week ahead with near normal temperatures.
&&
.AVIATION...
(12Z TAFS)
Issued at 722 AM EDT Sun Jun 1 2025
Periods of MVFR to IFR conditions likely this afternoon across all
TAF sites as a line of SHRA/TSRA moves through the region.
Generally westerly winds today.
&&
.MARINE...
Issued at 1131 PM EDT Sat May 31 2025
Gentle to moderate winds will remain westerly over the weekend as
a frontal boundary stalls out. Chances for showers and storms
over local waters remains elevated through the weekend as a
front lingers across the Florida Peninsula. Seas across the
Atlantic waters will remain at 3 feet or less through the weekend
while seas across the Gulf waters remain at 2 feet or less. Any
thunderstorm that develops may produce brief periods of rough seas
and gusty winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 89 77 89 74 / 70 60 90 80
West Kendall 91 74 90 72 / 70 60 90 80
Opa-Locka 91 76 91 74 / 70 60 90 80
Homestead 90 76 89 74 / 60 60 90 80
Fort Lauderdale 88 76 88 73 / 80 60 90 80
N Ft Lauderdale 89 76 89 73 / 80 60 90 70
Pembroke Pines 92 78 92 76 / 80 60 90 70
West Palm Beach 87 73 88 72 / 90 60 90 70
Boca Raton 90 74 91 72 / 80 70 90 70
Naples 86 76 88 73 / 80 60 70 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...JS
LONG TERM....JS
AVIATION...ATV
In the hours before
Special weather statement, Jun 1, 9:18 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1018 AM EDT Sun Jun 1 2025
FLZ071-072-011445-
Inland Broward County FL-Metro Broward County FL-
1018 AM EDT Sun Jun 1 2025
...A strong thunderstorm will impact portions of northern Broward
County through 1045 AM EDT...
At 1018 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sawgrass Mills Mall, or near Sunrise,
moving east at 25 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderhill, Weston, Coconut Creek, North Lauderdale, Lauderdale
Lakes, Parkland, Broadview-Pompano Park, Sawgrass Mills Mall, Godfrey
Road, Village Park, Markham Park, and Ramblewood East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2607 8042 2626 8045 2631 8020 2613 8021
TIME...MOT...LOC 1418Z 250DEG 24KT 2617 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FisherThunderstorm Wind, Broward
- When
- June 1, 9:36 AM EST
- Where
- Broward County, 2.48 mi W of Coral Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 26.270, -80.260
Broadcast media reports uprooted tree in a Coral Springs community as a severe thunderstorm moved across the area.
Thunderstorm Wind, Broward
- When
- June 1, 9:40 AM EST
- Where
- Broward County, 1.38 mi S of Coral Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 26.250, -80.220
Broadcast media and social media reports of multiple trees down in the Margate area with some fence damage reported as well.
Funnel Cloud, Miami-Dade
- When
- June 1, 11:10 AM EST
- Where
- Miami-Dade County, 1.86 mi NW of Redland
- Reported by
- Public
- Coordinates
- 25.550, -80.520
A member of the public reported a funnel cloud associated with a thunderstorm over Southwest Miami-Dade County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in Nebraska, June 1 to 30, 202519 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025$15,000 · 3 events
- Drought in Colorado, June 1 to 30, 202511 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274523, 1274524, 1274522.